6 doctors weighed in:

Problems with taking statins?

6 doctors weighed in
Dr. Alvin Lin
Internal Medicine - Geriatrics
5 doctors agree

In brief: Yes

Used to lower cholesterol, statins can sometimes irritate the liver. More often, they can cause muscle aches & weakness, rarely leading to rhabdomyolysis.
More recently, fda changed labeling notifying of possible increase in blood sugars & possible memory impairment in those taking statins. Check out my thoughts at http://alvinblin.Blogspot.Com/2012/02/dark-side-of-statins-part-3-fda-steps.Html.

In brief: Yes

Used to lower cholesterol, statins can sometimes irritate the liver. More often, they can cause muscle aches & weakness, rarely leading to rhabdomyolysis.
More recently, fda changed labeling notifying of possible increase in blood sugars & possible memory impairment in those taking statins. Check out my thoughts at http://alvinblin.Blogspot.Com/2012/02/dark-side-of-statins-part-3-fda-steps.Html.
Dr. Alvin Lin
Dr. Alvin Lin
Thank
Get help from a real doctor now
Dr. Tonga Nfor
Board Certified, Internal Medicine - Cardiology
12 years in practice
508K people helped
Continue
108,000 doctors available
Read more answers from doctors